Methodology and Computing in Applied Probability

, Volume 13, Issue 3, pp 563–581

Approximation in the M2/G2/1 Queue with Preemptive Priority

Article

DOI: 10.1007/s11009-010-9175-x

Cite this article as:
Hamadouche, N. & Aïssani, D. Methodol Comput Appl Probab (2011) 13: 563. doi:10.1007/s11009-010-9175-x
  • 98 Downloads

Abstract

The main purpose of this paper is to use the strong stability method to approximate the characteristics of the M2/G2/1 queue with preemptive priority by those of the classical M/G/1 queue. The latter is simpler and more exploitable in practice. After perturbing the arrival intensity of the priority requests, we derive the stability conditions and next obtain the stability inequalities with an exact computation of constants. From those theoretical results, we elaborate an algorithm allowing us to verify the approximation conditions and to provide the made numerical error. In order to have an idea about the efficiency of this approach, we consider a concrete example whose results are compared with those obtained by simulation.

Keywords

Preemptive queue Markov chain Strong stability Perturbation Simulation 

AMS 2000 Subject Classification

60K25 60J25 

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.LAMOSUniversity of BejaïaBejaïaAlgeria

Personalised recommendations